MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 8 IN; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 8 IN; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN038523
Medical Device Problem Codes Backflow (1064); Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "blood backed up into the proximal lumen while continuous medication was administered - proximal (white)".Additional information received reports that norepinephrine was infusing through the white lumen.The rn visualized blood backed up into the lumen while the patient was being repositioned, less than two minutes on their side.The iv pump did not alarm.The rn attempted to flush this lumen and the line had a partial occlusion.It would not draw back blood.The patient did not experience any signs or symptoms related to the event and no patient harm, injury, or health consequence occurred.The vasopressor was moved to another access and cathflo administered for the partial occlusion.The patient's current condition was reported as "expired".Additional information was requested but was not available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) the customer report of blood backflow into catheter was confirmed through complaint investigation of the returned sample.The customer returned one 3-l cvc catheter for evaluation.Initial visual inspection of the catheter revealed no obvious defects or anomalies.Signs of use in the form of biological material was observed on the catheter body.The proximal lumen exit hole appeared typical.The proximal extension line was returned crimped due to the extension line clamp.The proximal extension line length measured 133mm, which was within the specifications of 123-143mm per product drawing.The proximal lumen exit hole was located 49mm from the distal tip, which was within the specifications of 46-54mm per product drawing.These measurements were done via calibrated ruler.Functional inspection was performed per the product ifu which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter lumens were flushed using a lab inventory 10cc syringe.Both the distal and medial lines flushed normally.The proximal line was unable to flush.A long pin gauge was inserted into the proximal line and was able to confirm a blockage within the line.The catheter body was cut to further examine the proximal lumen.Microscopic visual examination reve aled that there was dried biological material within the proximal lumen that was occluding the line.The complaint was confirmed, as the biological material was the evidence of inadequate flow or backflow during use.The biological material was removed from the pr oximal lumen and both pieces of the lumen were flushed using a lab inventory 10cc syringe.The proximal line was then able to flush as intended.The instructions for use (ifu) provided with this kit warns the user, "check for catheter patency: attach 10 ml syringe filled with sterile normal saline.Aspirate catheter for adequate blood return.Vigorously flush catheter.Flush lumen(s) to completely clear blood from catheter." a device history record review could not be performed as no lot number was provided and a potential lot could not be determined from a sales history review.Based on these circumstances, unintentional use error likely caused or contributed to this event.No further action required at this time.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 8 IN
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17303286
Report Number9680794-2023-00502
Device Sequence Number6384279
Product Code FOZ
UDI-Device Identifier10801902141047
UDI-Public10801902141047
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN038523
Device Catalogue NumberASK-45703-PCCH2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOREPINEPHRINE 4.7ML/HR; NOREPINEPHRINE 4.7ML/HR
Patient SexUnknown